I have been on anti-depressants since I was 14. (Started on Celexa then switched to Lexapro). I am now 27 and just recently tapered off of lexapro 10mg . (I went to the Dr and he advised me on the correct way to taper). I tapered to 5mg everyday for 1 month then 5mg every other day for a month. I took my last 5mg dosage almost a week ago. Is it possible to have withdrawl symptoms at this point? My anxiety level is ridiculous right now. Also, was it safe for me to be on these meds for so long?
Lexapro - Is it possible for withdrawl symptoms to happen this soon?
- 31 Jul 2014 by jgriff2012
- 1 Aug 2014
- celexa, lexapro, depression, anxiety, withdrawal, anxiety and stress, antidepressant, symptom
Added 31 Jul 2014:
Today I did start feeling nauseated and light headed.
yes it is, after taking it all that time the body needs a very long time to recover, plus what's in your fat stores, the affect on your thoughts and emotions, seems to me that was an abrupt weaning, after that many years I would think a 6-9 month draw down, plus after care would be reasonable. As far as safe for that long, that's moot at this point as it's in the past. I question the method and would go so far as to recommend further treatment and a recovery group for fellowship and moral support. Just opinion, hope ti helps.
Hi, after reading your original question and your comments, i would suggest maybe asking your doctor for an 'as required' anti anxiety medication??? I have also taken psychotropic medications (on & off) since i was 13, i don't think there is a definite time period of how long you should be able to take antidepressants, as long as you need the medical intervention in my opinion. I take Lyrica for anxiety, i am 'allowed' to take it 3 times a day, but if i don't need the midday dose, for example, i don't take it. I imagine you want to distance yourself from medications now(?), but it isn't a bad thing to need this extra help... I do believe that counselling will help significantly, and would urge you to follow this up.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jul 2010 • 3 answers
Posted 10 May 2013 • 7 answers
Posted 23 Nov 2013 • 1 answer
Posted 17 Nov 2014 • 3 answers
Posted 24 Mar 2016 • 1 answer